Glucophage?
5 Replies
SamanthaS - September 28

Hello all,it's been a while since I have been on here. I went to the doctor because I am late for my period again (30 days!) I have been suspecting PCOS for a while now but thought I was just being ridiculous, then to find out today that when I went to an appointment for a cyst the doc said to just go home and take ibuprofen then she wrote PCOS suspected on my chart and NEVER SAID A WORD TO ME! My doctor today (the doctor who I had through my m/c) told me that she had suspected it and that he does too.. I was furious that the other doctor never said anything to me. ANyhow he gave me the option of Glucophage(metformin) and said it can help a lot. Does anyone have experience with this? I would love to have someone to talk to.. Thanks everyone.

 

justme - September 28

I took it along with Clomid when trying to get prego over as year ago. It made me really sick to my stomach. I would also get these sensations like the top and bottom of my body was twisting in 2 different directions. Strange....I know. I did not have PCOS.

Now, my hairdresser has PCOS and is on Glucophage right now and is having no side effects from it. I guess everyone is just different.

justme

 

shansy - September 28

I am on Glucophage and have been for about 5 months- at first it made me sick, like the first day I took it. Then the symptoms subsided, I haven't noticed it doing anything. They suspect PCOS with me too. I took it with clomid and with femara while trying to conceive naturally and with IUI's. I have yet to see results of this medicine helping me in anyway. Hope this helps.

 

HeatherMac - October 1


Samantha,

I have been on Glucophage for over well two years solid to treat PCOS. I have endometriosis as well, so I'm really battling demons!!

I started the Glucophage to help with a number of hormone issues that go along with PCOS - and it helped tremendously within the first six months. I noticed an overall change in my health, as well as the number of cysts my body produced...which lessened substantially. As did the other PCOS symptoms - body hair, acne...all reduced. Because my PCOS had gone undiagnosed for SO long, my cholesterol was SO HIGH that I was on the verge of a stroke and possibly dying...so the Glucophage saved my life.

Once we got the cholesterol straightened out, we turned our focus onto the infertility meds...which I was told would work better with the Glucophage. The meds did work really well, but my endometriosis kept us infertile...so I had several more surgeries to abate that, all the while taking the Glucophage.

Once we got the endo to a place where everything could work well, they upped my Glucophage to the maximum dose allowed by law and started the fertility meds again. Several IUIs later, I got a BFP...and I'm grateful to God for it every day.

I am still on the Glucophage and will remain on the Glucophage for a better part of my reproductive life. I will only go off the meds once I am no longer going to have children and have my ovaries removed.

My doctor said he wished he had met me years earlier because of how out of control all my problems were - I, like you, had suspected PCOS and endo for well over ten years...but it went dismissed by every doctor I had.

Now, as for side effects. It's messy. But, thankfully, they usually only last a little while as your body adjusts to the meds. I was told by my doc to take one pill a day for a week, then add the second pill for one week, then finally add the third. If you take all of it at once, you get REALLY sick to your stomach and lots of diarrhea. It eventually fades, but if you miss a couple of days, you'll find that you'll get sick again when you start taking it.

The benefit to Glucophage during pregnancy has been the virtual elimination of preeclampsia...which I would have certainly gotten had I not had the meds. Also, with the discovery of PCOS, my endocrinologist discovered several other problems like a genetic blood mutation called MTHFR. I'm on more than a dozen pills a day, but I know that I'm as healthy as I can be, and my baby will be as well.

There is a man in Cincinnati named Dr. Charles Glueck who was the one who discovered the Glucophage/PCOS connection. His website is listed below, and while it may not provide you with answers, you can e-mail him and he may give you some help from afar.

http://www.jewishhospitalcinci
nnati.com/glueck/cholesterol.html

No
w
that I've been seeing this doctor, and several others, for just about three years now, I've gotten quite an education, and I'm glad to do WHATEVER I can to help you. So, please feel free to message me with questions - there is help out there, and you don't need to suffer. Either with your PCOS, or the side effects from the meds...just let me know how I can help.

I wish you the best of luck on your journey and will keep you in my prayers.


HeatherMac

 

snindy - October 28

I was too on Glucophage to lower my insulin levels. I notice in the beginning it made me sick but then as my body got used to it, I was fine. It lowered my insulin levels and it also made me lose some weight, which was a plus!


I did notice that if I drank alcohol with this drug, it made me really sick to my stomach leading me to the bathroom every 1/2 hour. So make sure you don't drink alcohol with this pill.

But I guess everyone's system is different, so it might not affect you.

Cindy

 

Brandie - October 30

i have pcos as well in 2001 i got preg taking metformin, unfortunatly i was preg in my right tube and it was so far along that it couldnt be saved, we waited till now and i am taking metformin again to induce ovulation as far as i can tell its working bc i ovulated for the first time in a long while we did the deed the day before and the day after so all there is to do now is wait

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.




Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Ask a Question